Some remarks on the solution of the lifting line equation

Bera, Rajendra K (1974) Some remarks on the solution of the lifting line equation. Journal of Aircraft, 11 (10). pp. 647-648. ISSN 0021-8669

Full text available as:
[img] PDF
Download (488Kb)


    The present work offers a simplification in the solution of Prandtl's lifting line equation. The equation for the local circulation is usually solved using a sine series in a collocation method. Using the fact that local circulation and local geometric angle of attack are related by a linear operator, an expression can be obtained for the drag coefficient containing only the square of the unknown constants, which implies that the loadings are orthogonal in Graham's sense (1952). Expressions are derived for the unknown constants, making use of the orthogonality of the loadings. The solution gives an approximate solution along the entire span, so that discontinuities, flap deflections, etc., can be accounted for.

    Item Type: Journal Article
    Additional Information: Copyright for this article belongs to AIAA
    Uncontrolled Keywords: Mathematical analysis;Circulation;Hoisting;Coefficients; Orthogonality;Approximation;Geometry;Angle of attack;Drag (hindrance);Deflection;Flaps;Aircraft;Integral equations; Lift;Rectangular wings;Wing loading;Aerodynamic coefficients;Aerodynamic drag
    Subjects: AERONAUTICS > Aircraft Design, Testing & Performance
    AERONAUTICS > Aerodynamics
    Division/Department: Aerodynamics
    Depositing User: Mrs Neetu Chandra
    Date Deposited: 17 Mar 2010
    Last Modified: 07 Jun 2010 16:18

    Actions (login required)

    View Item